Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 43, NWS Midland/Odessa, TX

May 18, 20225 counties in New Mexico; 23 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at May 18, 2022, 12:54 PM MDT for 5 counties in New Mexico; 23 counties in Texas. It took effect at May 19, 2022, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2022, 12:54 PM MDT (18:54 UTC)
In effect from
May 19, 2022, 10:00 AM MDT
Expired
May 19, 2022, 8:00 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX
All 28 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3937 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS84 KMAF 181854
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
154 PM CDT Wed May 18 2022

...RED FLAG WARNING NOW IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS 
OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-270>274-277-278-190900-
/O.UPG.KMAF.FW.A.0039.220519T1600Z-220520T0200Z/
/O.NEW.KMAF.FW.W.0043.220519T1600Z-220520T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Davis Mountains-
Davis Mountains Foothills-
154 PM CDT Wed May 18 2022 /1254 PM MDT Wed May 18 2022/

...RED FLAG WARNING NOW IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS 
OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 
  7000 Feet, Guadalupe and Delaware Mountains, Van Horn and 
  Highway 54 Corridor, Eastern Culberson County, Reeves County 
  Plains, Davis Mountains and Davis Mountains Foothills.

* TIMING...Thursday afternoon and evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 TO 6 or near critical to critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
2 follow-up statements
285 
WWUS84 KMAF 190733
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
233 AM CDT Thu May 19 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT THIS 
MORNING TO 9 PM CDT /8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY 
LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE 
DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 
15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND WEST TEXAS...

TXZ067>070-075-275-276-200200-
/O.NEW.KMAF.FW.A.0040.220520T1800Z-220521T0200Z/
/O.EXA.KMAF.FW.W.0043.220519T1600Z-220520T0200Z/
Ward-Crane-Upton-Reagan-Pecos-Chinati Mountains-Marfa Plateau-
233 AM CDT Thu May 19 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT THIS MORNING TO 9 PM
CDT THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS 
OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 
15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND WEST TEXAS...

* AFFECTED AREA...Ward, Crane, Upton, Reagan, Pecos, Chinati 
  Mountains and Marfa Plateau.

* TIMING...Late this morning through this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ116>119-TXZ045>048-050>053-059>063-270>274-277-278-200200-
/O.NEW.KMAF.FW.A.0040.220520T1800Z-220521T0200Z/
/O.CON.KMAF.FW.W.0043.220519T1600Z-220520T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Davis Mountains-
Davis Mountains Foothills-
233 AM CDT Thu May 19 2022 /133 AM MDT Thu May 19 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT THIS 
MORNING TO 9 PM CDT /8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY 
LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE 
DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 
15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Sacramento Foothills and Guadalupe Mountains, 
  Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 
  7000 Feet, Guadalupe and Delaware Mountains, Van Horn and 
  Highway 54 Corridor, Eastern Culberson County, Reeves County 
  Plains, Davis Mountains and Davis Mountains Foothills.

* TIMING...Late this morning through this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 to 6 or near critical to critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ082-279>282-200200-
/O.NEW.KMAF.FW.A.0040.220520T1800Z-220521T0200Z/
Terrell-Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
233 AM CDT Thu May 19 2022

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 
15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND WEST TEXAS...

* AFFECTED AREA...Terrell, Central Brewster County, Chisos 
  Basin, Presidio Valley and Lower Brewster County.

* TIMING...Friday.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...3 to 4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
816 
WWUS84 KMAF 191854
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
154 PM CDT Thu May 19 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT THIS
MORNING TO 9 PM CDT /8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY
LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE
DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF
15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO
AND WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>278-201100-
/O.CON.KMAF.FW.W.0043.000000T0000Z-220520T0200Z/
/O.CON.KMAF.FW.A.0040.220520T1800Z-220521T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
154 PM CDT Thu May 19 2022 /1254 PM MDT Thu May 19 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF
15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO
AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT
WINDS OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST
NEW MEXICO AND WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento 
  Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, 
  Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and 
  Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern 
  Culberson County, Reeves County Plains, Chinati Mountains, 
  Marfa Plateau, Davis Mountains and Davis Mountains Foothills.

* TIMING...Through this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 to 6 near critical to critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ082-279>282-201100-
/O.CON.KMAF.FW.A.0040.220520T1800Z-220521T0200Z/
Terrell-Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
154 PM CDT Thu May 19 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT
WINDS OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST
NEW MEXICO AND WEST TEXAS...

* AFFECTED AREA...Terrell, Central Brewster County, Chisos 
  Basin, Presidio Valley and Lower Brewster County.

* TIMING...Friday.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...3 to 4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 11:21 AM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 18, 11:21 AM MDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 PM CDT Wed May 18 2022

...New AVIATION...

See 18z aviation discussion below.

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Wed May 18 2022

VFR conditions are expected for the next 24 hours. Winds will
generally vary between southwest to northwest this afternoon with
some gusts possible. Winds will become more southwesterly to
southerly for MAF and FST this evening and tonight before
switching back to the west by 15z tomorrow.

&&

.SHORT TERM...
(Today through Thursday afternoon)
Issued at 246 AM CDT Wed May 18 2022

Early this AM the dryline was located from near Seminole to just e
of Wink to Ft. Stockton to the Big Bend area. Meanwhile a cold front
had moved into the far nrn Panhandle. By mid morning the cold front
will have moved into the srn plains with dryline moving e early and
is expected to be e of Big Spring before 18Z. Temps in the warm dry
sector will soar again today with 85h temps of 30-32C across the
CWFA, except far s in Terrell County. As such, much of the PB
will be just as hot as yesterday, except n-ne-e parts where it
will be hotter easily settling in Heat Advisory conditions. The ne
4 counties within CWFA will be 105-107 today! Guidance was
generally a little too cool yesterday and high resolution data
performed better. With a more favorable downslope wind today there
is concern that most MOS/high resolution model temps are a little
too cool and will opt to increase a degree or 2 which will expand
the Heat Advisory in the Midland/Odessa area. More of the same
Thur except w-sw winds will be stronger and thus it will be just
as hot and yet another Heat Advisory is expected.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 246 AM CDT Wed May 18 2022

Southwesterly surface flow will keep us warm and dry on Friday, and
despite the arrival of a shortwave trough, highs will be only a few
degrees cooler than Thursday. Critical fire weather is expected
Friday afternoon with humidity in the single digits and gusty winds
as the gradient tightens over the region with the passing shortwave.
Luckily, Friday should be the last day of triple digit temperatures
in the Permian Basin as the pattern begins to shift with a broad
upper trough moving across central CONUS and an associated cold
front set to arrive in the CWA sometime on Saturday. There remains a
strong spread on temperatures for Saturday between models depending
on the timing of the front, but trends are beginning to align on
high temperatures in the 80s and low 90s for nearly everywhere north
of the Rio Grande! This would be a welcome change with nearly every
day this week hitting record or close to record highs. Surface winds
will shift out of the east and temperatures will be even cooler on
Sunday in the low to mid 80s, with even Rio Grande Village below 100
degrees. Increasing moisture is expected as winds shift out of the
southeast Sunday night and beyond, with global models trying to
develop storms across much of the CWA Monday and Tuesday. The GFS
has been the most bullish up until this point with precipitation
chances, especially for Monday, but the newest run of the ECMWF has
started to match the GFS with widespread storms Monday afternoon and
evening. This will be something to keep an eye on in the coming days
as this set up may be the best chance for precipitation we've seen
in quite some time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring              106  69 106  71 /   0   0   0   0
Carlsbad                102  62 102  66 /   0   0   0   0
Dryden                  102  69 103  70 /   0   0   0   0
Fort Stockton           104  67 103  67 /   0   0   0   0
Guadalupe Pass           93  65  92  63 /   0   0   0   0
Hobbs                   101  59 101  63 /   0   0   0   0
Marfa                    93  54  95  55 /   0   0   0   0
Midland Intl Airport    105  69 104  69 /   0   0   0   0
Odessa                  104  69 104  70 /   0   0   0   0
Wink                    104  61 104  64 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening for Andrews-Borden-
     Dawson-Ector-Glasscock-Howard-Lower Brewster County-Martin-
     Midland-Mitchell-Reagan-Scurry.

     Fire Weather Watch from Thursday morning through Thursday
     evening for Andrews-Borden-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
     Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Howard-Loving-Martin-Midland-Mitchell-
     Reeves County Plains-Scurry-Van Horn and Highway 54
     Corridor-Winkler.

NM...Fire Weather Watch from Thursday morning through Thursday
     evening for Chaves Plains-Eddy Plains-Lea-Sacramento
     Foothills and Guadalupe Mountains.

&&

SHORT TERM...80
LONG TERM....10
AVIATION...80
Hazardous weather outlook, May 18, 4:17 AM MDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
517 AM CDT Wed May 18 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-191030-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
517 AM CDT Wed May 18 2022 /417 AM MDT Wed May 18 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

Elevated to near critical fire weather conditions expected today
across much of West Texas and the Trans Pecos. A Fire Danger
Statement has been issued.

Record breaking temperatures are expected this afternoon and a Heat
Advisory is in effect for parts of the Permian Basin and along the
Rio Grande. Take precautions to limit time outside and drink plenty
of fluids.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Critical fire weather conditions are expected both Thursday and
Friday. A Fire Weather Watch is in effect for Thursday.

Record breaking temperatures also expected Thursday and dangerous
heat will continue through Friday. Limit outdoor exposure.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 1:32 AM MDTFire Weather WatchMAFChaves, Eddy, Lea, Lincoln, Otero11 hr
May 18, 12:48 AM MDTHeat AdvisoryMAFAndrews, Borden, Brewster, Dawson, Ector, Glasscock and 6 more18 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.